MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. FOLEY CATHETER

DEROYAL INDUSTRIES, INC. FOLEY CATHETER
Model Number 81-080416
Medical Device Problem Codes Decrease in Suction (1146); Suction Problem (2170)
Health Effect - Clinical Codes Unspecified Kidney or Urinary Problem (4503); Urinary Incontinence (4572)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation therefore we were not able to complete a thorough investigation.A supplier corrective action request (scar) has been sent to vendor (xeridiem medical devices) in relation to the product issue; however, still waiting for completion.The investigation is incomplete at this time, a follow-up report will be submitted with additional information once received, this report will be updated.
 
Event or Problem Description
Patient was started on a lasix infusion due to low urine output over a few hours.In the following hours her foley catheter was bypassing large amounts of urine, the nurse investigated the system including a bladder scan.The bladder scan was found to have >999 ml.As per unit protocol, the catheter was irrigated to relieve any obstruction but non were found.The catheter balloon was deflated in preparation for removal and the patient was releasing large volume of urine into the bed.Following which, a new foley was inserted and an additional 1.5l of urine was collected.An additional >1l was collected in the following hour as well.The patient was sedated and intubated post operatively, hence unable to communicate discomfort associated with significant urinary retention.
 
Additional Manufacturer Narrative
The investigation is complete at this time.No further information is available at this time.We will provide follow up report if additional information becomes available.

Brand Name
FOLEY CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1595 highway 33 south
new tazewell TN 37825
MDR Report Key12106752
Report Number2320762-2021-00006
Device Sequence Number17293460
Product Code EYC
UDI-Device Identifier00749756045766
UDI-Public00749756045766
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K200757
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81-080416
Device Lot Number54121772
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1